MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS TIGHTRAIL ROTATING DILATOR SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

THE SPECTRANETICS CORPORATION SPECTRANETICS TIGHTRAIL ROTATING DILATOR SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number 560-009
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/05/2022
Type of Reportable Event Serious Injury
Event or Problem Description
A spectranetics tightrail sub-c rotating dilator sheath was received in the philips decontamination laboratory on 05 apr 2022, sent from abbott.No complaint form or any other information was provided regarding this device; therefore, the event date is listed as 05 april 2022.The tightrail device was received disassembled, with the two handle halves separated and internal mechanisms loose within a biohazard bag.However, a visual inspection was not performed until 08 april 2022.On the tightrail device, a tag was present that states "stuck on icd".An implantable cardioverter defibrillator (icd) is a known type of cardiac lead.Within the device's inner lumen, an unidentified object was present.Further information will be available upon the completion of the device evaluation and investigation.This event is being reported conservatively due to the nature of the returned tightrail device.Due to the disassembled device, it is likely that intervention was required to remove the device from a lead.
 
Additional Manufacturer Narrative
Patient's date of birth and age unk.Patient's gender unk.Patient's weight unk.Patient's ethnicity/race unk.Attempts to obtain additional information have not been successful.Relevant tests/laboratory data unk.Other relevant history unk.Device lot number, expiration date unk.Initial reporter, facility information unk.The device has been received and the evaluation has begun, but is not completed at this time.A supplemental mdr will be submitted upon completion of the device evaluation and investigation.Device manufacture date unk because lot number unk.
 
Additional Manufacturer Narrative
G3): the device evaluation and investigation was completed 18 may 2022.H3): the device was returned and evaluated by a cross functional team.The device was returned disassembled with biologics present throughout the device.A significant bend in the shaft was observed, 3.5 inches from the distal tip.Fragments of what appeared to be lead insulation wrapped in lead coils were removed from the distal tip.Looking at the barrel, the home track corner was slightly squared off and the far track corner was rounded.The drive shaft was unable to be manually actuated.X-ray revealed an additional foreign object present within the drive shaft.After soaking the device, additional lead fragments were pushed out the distal tip; however, the drive shaft still could not able to be manually actuated.Soaking and cross sectioning the device revealed the guide pin was in good working condition.The inner shaft was removed from the outer shaft with difficulty.Significant biologics were seen on the outside of the inner shaft.H6): the biologics in the device acted as a glue, causing the lead to become stuck in the device due to the inner and outer shaft being adhered to one another, and resulting in the device''s inability to actuate during device evaluation.A high degree of biologics likely caused the failure of the device.

Brand Name
SPECTRANETICS TIGHTRAIL ROTATING DILATOR SHEATH
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
MDR Report Key14246512
Report Number1721279-2022-00078
Device Sequence Number17227997
Product Code DRE
UDI-Device Identifier00813132022785
UDI-Public00813132022785
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K161333
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number560-009
Device Catalogue Number560-009
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/05/2022
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2022
Supplement Date Received by Manufacturer05/18/2022
Initial Report FDA Received Date04/28/2022
Supplement Report FDA Received Date06/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RV ICD LEAD, MANUFACTURER AND SIZE UNK
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown